| Model Number |
IMMULITE/IMMULITE 1000 BR-MA |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/26/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens is evaluating the issue.
Event or Problem Description
Siemens technical operations internal investigation has identified that discordant falsely low results were obtained on two investigational samples on an immulite/ immulite 1000 instrument when using the br-ma (ca15-3) assay.The two investigational samples were spiked with biotin at multiple concentrations and run for investigational purposes on an immulite/immulite 1000 instrument.The results of the two samples spiked with 500 ng/ml of biotin were falsely low with a bias of -71% and -51% respectively compared to results of the two samples without biotin.There were no patient samples impacted as this was for investigational purposes only.
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00617 was filed on 17-nov-2017.Additional information (06-dec-2017): siemens healthcare diagnostics has confirmed that biotin interferes with the ca15-3 (br-ma) on the immulite/immulite 1000 platform.At biotin concentrations of >100 ng/ml a negative bias that exceeds 10% has been observed on immulite/immulite 1000 platforms.This issue affects previously manufactured, in-date, and future lots.The immulite/immulite 1000 platform instructions for use (ifu's) currently do not have biotin listed as a potential interferent.An urgent field safety notice (ufsn) imc 18-02.A.Ous was sent out to ous customers and an urgent medical device recall (umdr) imc18-02.A.Us was sent to us customers on december 13, 2017.The ufsn and umdr informs the customers of biotin interference on all affected immulite assays.Siemens will update all ifu's with the appropriate biotin information.
Additional Manufacturer Narrative
The initial mdr was filed on november 17, 2017.Follow up mdr was filed on december 14, 2017.Corrected information (12/18/2017): based on input from the philadelphia recall coordinator on 12/18/2017 this recall was re-submitted to the (b)(6) office (b)(4).The crr reporting number indicated is incorrect and was changed to (b)(4).